Aminolevulinic Acid/Selected Photosensitizers Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Aminolevulinic acid and other medicines such as fluoroquinolones, phenothiazines, sulfonamides, thiazides, St. John's wort, griseofulvin, sulfonylureas, and tetracyclines increase your sensitivity to sunlight.
What might happen:
Using aminolevulinic acid with fluoroquinolones, phenothiazines, sulfonamides, thiazides, St. John's wort, griseofulvin, sulfonylureas, and tetracyclines can increase your skin's sensitivity to sunlight. You may burn more quickly, your sunburn may be more severe than normal, and you may develop tingling in the skin.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together.Avoid prolonged sun exposure, tanning booths, and sunlamps. Use a sunscreen and wear protective clothing when outdoors.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Gleolan (aminolevulinic acid hydrochloride) US prescribing information. NX Development Corp. February 2019..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.